Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2024, 2:25 PM CDT for Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2024, 2:25 PM CDT (19:25 UTC)
- Expired
- Apr 10, 2024, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:57 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WUUS54 KMOB 101925
SVRMOB
ALC039-FLC091-113-102030-
/O.NEW.KMOB.SV.W.0041.240410T1925Z-240410T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
225 PM CDT Wed Apr 10 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Covington County in south central Alabama...
Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 330 PM CDT.
* At 225 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Baker to 10 miles north of
Wright to 10 miles southwest of Navarre Beach, moving northeast at
50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, Cinco Bayou, and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
3042 8631 3038 8633 3040 8639 3031 8640
3029 8680 3025 8699 3056 8676 3099 8676
3099 8669 3100 8670 3107 8658 3120 8619
3099 8619
TIME...MOT...LOC 1925Z 246DEG 42KT 3092 8677 3060 8666 3025 8694
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
684
WWUS54 KMOB 101945
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
245 PM CDT Wed Apr 10 2024
FLC113-101954-
/O.CAN.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Santa Rosa FL-
245 PM CDT Wed Apr 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
3042 8631 3038 8633 3040 8639 3031 8640
3029 8683 3065 8670 3100 8670 3107 8658
3120 8619 3099 8619
TIME...MOT...LOC 1944Z 260DEG 37KT 3103 8659 3066 8646 3031 8674
$$
ALC039-FLC091-102030-
/O.CON.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Covington AL-Okaloosa FL-
245 PM CDT Wed Apr 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN COVINGTON AND OKALOOSA COUNTIES...
At 244 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Laurel Hill to 9 miles southeast
of Crestview to 8 miles southwest of Mary Esther, moving east at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
3042 8631 3038 8633 3040 8639 3031 8640
3029 8683 3065 8670 3100 8670 3107 8658
3120 8619 3099 8619
TIME...MOT...LOC 1944Z 260DEG 37KT 3103 8659 3066 8646 3031 8674
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$119
WWUS54 KMOB 102024
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
324 PM CDT Wed Apr 10 2024
ALC039-FLC091-102033-
/O.EXP.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Covington AL-Okaloosa FL-
324 PM CDT Wed Apr 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
OKALOOSA COUNTIES WILL EXPIRE AT 330 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and are exiting the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
3042 8631 3038 8633 3040 8639 3031 8640
3029 8683 3065 8670 3100 8670 3107 8658
3120 8619 3099 8619
TIME...MOT...LOC 2023Z 270DEG 42KT 3120 8613 3083 8600 3049 8629
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:38 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 10, 1:38 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
138 PM CDT Wed Apr 10 2024
...MESOSCALE UPDATE...
.UPDATE...
Issued at 138 PM CDT Wed Apr 10 2024
The tornado watch for southeast Mississippi has expired and we
have trimmed the tornado watch back across southwest Alabama
behind the line of storms. We will likely be able to trim back
more of our inland areas soon as the airmass has remained stable
and the main severe threat is expected to remain from Escambia
and Covington counties in Alabama south to the panhandle coast.
Damaing winds, hail and tornadoes remain a threat along and ahead
of the line. Flash flooding also remains a threat due to the very
heavy rainfall rates. /13
&&
.PREV DISCUSSION... /issued 1237 PM CDT Wed Apr 10 2024/
..New AVIATION...
AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024
Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 59 72 50 77 50 79 54 80 / 70 0 0 0 0 0 0 0
Pensacola 64 72 54 75 53 76 56 77 / 90 0 0 0 0 0 0 0
Destin 65 74 58 75 56 75 59 75 / 90 0 0 0 0 0 0 0
Evergreen 59 71 48 75 44 81 49 83 / 90 0 0 0 0 0 0 0
Waynesboro 56 71 47 75 46 81 50 83 / 50 0 0 0 0 0 0 0
Camden 57 67 48 72 45 79 50 83 / 80 10 0 0 0 0 0 0
Crestview 61 75 49 77 45 81 48 82 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 1 AM CDT Thursday for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.
Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
264.
High Rip Current Risk through Friday morning for ALZ265-266.
High Surf Warning until 1 AM CDT Friday for ALZ265-266.
FL...Flood Watch until 1 AM CDT Thursday for FLZ201>206.
Wind Advisory until 1 AM CDT Thursday for FLZ201>206.
High Rip Current Risk through Friday morning for FLZ202-204-206.
High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.
MS...Flood Watch until 1 AM CDT Thursday for MSZ067-075-076-078-079.
Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.
GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.
Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
GMZ630>636.
Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.
Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 10, 12:37 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM Tstm Wnd Gst Brookley Field ASOS 30.61N 88.06W
04/10/2024 M55 MPH Mobile AL ASOS
BFM ASOS gusted to 48 kts.
&&Local storm report, Apr 10, 12:43 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Coastal Flood 3 E Pinto Island 30.68N 87.98W
04/10/2024 Baldwin AL Dept of Highways
Coastal flooding reported on the
Causeway/US90 with multiple stalled
vehicles. EB lanes closed.
&&Local storm report, Apr 10, 1:02 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
102 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Tstm Wnd Dmg 2 NNE Tillmans Corner 30.62N 88.16W
04/10/2024 Mobile AL Public
Multiple reports of trees down near Halls
Mill Rd and Old Pascagoula Rd.
&&Local storm report, Apr 10, 2:02 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
202 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Tstm Wnd Gst 1 WSW Oriole Beach 30.37N 87.10W
04/10/2024 M55 MPH Santa Rosa FL Mesonet
Bay St tempest station recorded a wind gust
of 48 kts.
&&Local storm report, Apr 10, 2:16 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
216 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Coastal Flood 2 S Bayou La Batre 30.38N 88.25W
04/10/2024 Mobile AL Law Enforcement
Bayou La Batre Police Department reported
that Shell Belt road is impassable.
&&Local storm report, Apr 10, 2:21 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
221 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM Tstm Wnd Dmg 3 SE Pace 30.58N 87.12W
04/10/2024 Santa Rosa FL Broadcast Media
Reports relayed of downed fences and damaged
roofs near the Woodlands neighborhood. Time
estimated by radar.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:42 AM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Apr 10, 9:43 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 34 hr |
| Apr 10, 12:13 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Apr 10, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 51 min |
| Apr 10, 1:04 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 26 min |
| Apr 10, 1:33 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 27 min |
| Apr 10, 1:36 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 54 min |
| Apr 10, 1:42 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 21 hr |
| Apr 10, 1:48 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 20 hr |
| Apr 10, 2:19 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 10, 5:18 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Apr 9, 7:03 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 23 hr |
| Apr 10, 11:23 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 52 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Apr 10, 11:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 10, 11:57 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 33 min |
| Apr 10, 12:15 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Apr 10, 1:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Washington | 3 hr |
| Apr 10, 1:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 10, 1:44 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 1:45 PM CDT | River Flood Warning | MOB | Escambia | 8 hr |
| Apr 10, 1:46 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 2:19 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 10, 3:16 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Apr 10, 3:39 PM CDT | Special Marine Warning | MOB | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.